PBCS is when you come off the pill or other hormonal contraceptive and symptoms appear in the next coming months. Most likely the same symptoms that were there before the pill and they could even be worse now.
Why does this happen?
Hormonal contraceptives shut down the reproductive system, disconnecting the brain communicating to the ovaries. They generally put you into chemical menopause. Then when you come off the contraceptive hormones the problems that were there previously are still there. The Pill or Merina or Depo or Implant doesn’t solve the problem it just masks it. The hormones used in contraceptives are synthetic hormones.
What are some of the symptoms that might appear?
- Acne, cystic acne, rosacea
- Amenorrhea (loss of menstruation), average 3-6 months
- Depression, anxiety, and other mood symptoms
- Changes in bowels
- Heavy, painful periods
- Gas or bloating
- Gut dysbiosis
- Inflammation and other immune imbalances
- Intestinal hyperpermeability (commonly referred to as “leaky gut”)
- Hair loss
What can you do?
- Always find the root cause of why you have symptoms, then we can find the solution.
- Understand your hormonal imbalance
- Investigate and heal gut health
- Test don’t guess
- Support liver detoxification
- Improve nutrition status
- Support immune health
Do you feel like you need help coming off hormonal contraceptives? It’s best to start while you are still on the contraceptives to support your hormones, gut and liver and then when you come off the symptoms are not as drastic.
If you have already come off and realise you have PBCS, there are many natural interventions that will help and reduce symptoms. If this is you contact Mel and book in for an initial consult or invest in the ‘Stop the Hormonal Chaos’ Program.
Bach.App.Sci (Human Movement), Adv.Dip Nutritional Medicine, Adv Dip Sec.Edu, Certified Functional Diagnostic Nutrition (FDN)